MAUDE Adverse Event Report: NATUS MANUFACTURING LTD. TECA ELITE NEEDLE; TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODE

NATUS MANUFACTURING LTD. TECA ELITE NEEDLE; TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODE
Model Number S53153
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Both an ncs and emg procedure was carried out on the patient.Emg needle sites were wiped clean twice with webcol alcohol swabs.The 30ga 25mm red needle was used (#s53153).Same emg needle was used at different sites in same leg (left leg).Patient reported 1 skin lesion the following day at the left gastrocnemius muscle.Work order will be reviewed.Product has been requested to be returned.Justification for not providing below information and applicable sections: patient identifier - information not provided by facility.Relevant tests / laboratory data - information requested but not provided by facility.Suspect products - not applicable.Serial # - this section is not applicable as the medical device does not have a serial number.If implanted date (mm/dd/yyyy) - this section is not applicable as the medical device is not implantable.If explanted date (mm/dd/yyyy) - this section is not applicable as the medical device is not implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.Concomitant medical products and therapy dates (excluding treatment of event) - this section is not applicable to this type of device for use by user facility / importer - not applicable as we are not a facility or importer of device.If nd, give protocol # - this section is not applicable as the medical device is not ind.Adverse event terms - this section is not applicable to medical devices.If remedial action initiated , check type - this section is not applicable as no remedial action was initiated.If action reported to fda under 21 usc 360i (f), list correction / removal reporting number - this section is not applicable as there was no action reported under 21 usc 360i(f).
 
Event or Problem Description
Part number: s53153, lot# 04b/18/t: patient complained of a skin lesion appearing after emg test / procedure with a needle.Message from the doctor stated: "patient's daughter called to let us know that the patient had developed a skin lesion in her left calf after the emg on the (b)(6) 2018.She sent us a picture that looks like a burn mark.There was no drainage or swelling.She denied fevers.It's probably due to the needle exam but i have never seen a lesion like that.Our needles are sterile and sealed and i always carefully cleanse the skin with alcohol swabs".
 
Additional Manufacturer Narrative
During this procedure both nerve conductive studies and emg procedures were carried out.The doctor has noted that the legion occurred where the emg needle was inserted, natus asked the doctor if any of the electrodes used during the ncs were placed on the same area (over the left medial gastrocnemius muscle) prior to the emg procedure and the doctor confirmed "none of the electrodes were placed in the same area prior to emg procedure." this rules out the electrodes used during the ncs procedure.Work order (b)(4) was reviewed.No ncr's related to this lot.Accepted run at risk reports 180 and 182 were attached and related to retest of environmental monitoring of cleanroom for nov and jan.In process testing and inspections were reviewed.All samples taken for tests gave acceptable results.Gamma sterilization release checklist was completed with no non conformances noted.Retesting of the environmental monitoring was carried out to breach of action limits for contact plate results and viable air results.Both retests were successful.All needle product is tested for endotoxin post sterilisation, results for this lot passed.Results report documented in the dhr.Seal strength test results recorded on (b)(4), were reviewed.All results documented were above the required specification of greater than 1.2n.There were no issues noted with the pouching and packaging of this batch on the multivac packaging machine.The following check was completed on 6 needles (retains): a visual inspection was conducted under the microscope as (b)(4) rev f result: no burrs, bent or blunt tips found.Seals on all retain samples were intact and no issues noted with sterile barrier.3 unused, unopened needle samples were returned from the customer.Seals on all samples were intact and no issues noted with sterile barrier.The risk of this complaint was reviewed under (b)(4) risk management report for teca disposable needle and value line dcn and the risk rating found is low 1a.The complaint log has been reviewed over a period of 12 months for this product line.No similar complaint has been received, no trend has been observed.

Brand Name
TECA ELITE NEEDLE
Common Device Name
TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODE
Manufacturer (Section D)
NATUS MANUFACTURING LTD.
ida business park
gort
galway, connaught H91PD 92
EI  H91PD92
MDR Report Key8018495
Report Number3005581270-2018-00013
Device Sequence Number11157686
Product Code IKT
UDI-Device Identifier00382830017480
UDI-Public00382830017480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Model NumberS53153
Device Catalogue NumberS53153
Device Lot Number04B/18/T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight39